MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP

OLYMPUS MEDICAL SYSTEMS CORP. LONG CLIP
Model Number HX-610-090L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 02/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus received the following literature article: an example of conservative treatment of esophageal perforation due to overtube by endoscopic clip stitching by satoru okabe, et al.The study evaluated a case of esophageal perforation caused by an overtube that was treated conservatively, with some discussion of the literature.The patient was a (b)(6) woman.During an upper gastrointestinal endoscopy at a physical examination, a low elevated lesion was noted on the anterior wall of a small crossbow in the gastric antrum.A biopsy revealed an adenoma, which tended to increase in size, and the patient was admitted to the hospital for endoscopic treatment.During endoscopic treatment, a flexible overtube made by sumitomo bakelite was inserted to mark the lesion in the stomach.When the endoscope was removed to replace the magnifying endoscope with an endoscope for treatment, the tip attachment was caught on the lower end of the overtube, and observation of the surrounding area revealed a laceration on the right wall of the esophagus at the lower end of the overtube, and tissue outside the wall was observed.The overtube was removed as soon as possible, and the patient was observed to have perforated the esophageal inlet.Endoscopic clip suture was performed on the perforated area using a total of 14 ez clips (olympus).A simple ct immediately after the procedure showed significant mediastinal and subcutaneous emphysema from the neck to the chest.A chest x-ray confirmed the clip suture site, and the length of the esophageal perforation was estimated to be approximately 3 cm.The patient was kept off food and drink and treated conservatively with central intravenous nutrition, gastric tube placement, and broad-spectrum antimicrobial agents.Fever and mild increase in inflammatory response were observed for the next few days, but gradually improved.Simple ct scans taken at the second and third day showed a decrease in mediastinal and subcutaneous emphysema, and by the seventh day, the mediastinal and subcutaneous emphysema had disappeared.Esophagography was performed at the 12th day, and no leakage of contrast medium outside the esophagus was observed, and the patient was started on a liquid diet at the 13th day.The patient's subsequent course was good, and she was discharged on the 29th day.Subsequent upper gastrointestinal endoscopy showed that the wound on the right wall of the cervical esophagus was leprosy and there was no stenosis.The gastric adenoma was followed up, and a curative resection was obtained after endoscopic treatment at a later date.The study concluded with perforation of the esophagus by an overtube is rare, but when it occurs, it is reported to be often serious and refractory.Complications occurred such as significant mediastinal and subcutaneous emphysema from the neck to the chest.The adverse events reported in the study: significant mediastinal and subcutaneous emphysema from the neck to the chest (1).This is report 1 of 1 for (b)(6) for hx-110qr.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the author and the results of the legal manufacturer¿s investigation.See updated sections b5, d1, d2, d4, d8, g4.The legal manufacturer performed an investigation.The dhr review could not be performed as no lot number was reported and there was no device return to inspect for a lot number.If the lot number becomes available at a later date, the dhr shall be reviewed.The root cause of the issue could not be conclusively specified.Based on the reported details, it was likely the event was not caused by a defect in the product, however, the cause of the event could not be identified.Corrected data: h8.
 
Event or Problem Description
Additional information was received from the author.The adverse event was not related to the olympus devices.The olympus devices used were the long clips and not the ez clips.The serial numbers of the devices were unknown.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13826113
Report Number8010047-2022-04667
Device Sequence Number20009027
Product Code PKL
UDI-Device Identifier04953170200373
UDI-Public04953170200373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-090L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/19/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale